Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Taking medication for graves, gained weight, changed diet. Purple veins under the tongue. Is it normal?

I have Graves & have been taking methimazole 30 mg and propanolol 80 mg daily for 2 years already. Since starting the medication I have gained over 30 lbs. I ve drastically changed my diet over the past 3 months eating more beans, whole grains, raw veggies and fruits & have cut out white rice, sugar, margarine and junk food. I notice, I do feel a lot better and have even dropped some weight especially in the belly area - however, I just noticed these purple veins under my tongue this morning - they don t hurt but look terrible. Just wondering if that s normal??
Asked On : Fri, 9 Nov 2012
Answers:  1 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Cardiologist 's  Response
Dear Sir/Madam
Thanks for your query to us.
Normally we do have a number of veins on under-surface of our tongue and they appear as swollen dark bluish noodles like linear structure.
The best way to ascertain the normalcy is that you look for them in other persons (people around and near to you). If the appearance in your case is far different from other persons, consult a doctor , else relax.
Sukhvinder Singh

Answered: Tue, 3 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor